Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 14, NWS Hastings, NE

June 11, 20089 counties in Nebraska; Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this wind advisory at Jun 11, 2008, 6:49 AM CDT for 9 counties in Nebraska; Jewell County, Mitchell County, Kansas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2008, 6:49 AM CDT (11:49 UTC)
Expired
Jun 11, 2008, 11:10 AM CDT
In force
4 hr
Issued by
NWS Hastings, NE

Counties Jewell County, KS, Mitchell County, KS, Clay County, NE, Fillmore County, NE, Hamilton County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Thayer County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 52 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2373 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 111149
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
649 AM CDT WED JUN 11 2008

KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-111800-
/O.NEW.KGID.WI.Y.0014.080611T1149Z-080611T1800Z/
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
649 AM CDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED TO CONTINUE THIS MORNING. BY EARLY AFTERNOON...WINDS WILL
DIMINISHTO LESS THAN 30 MPH. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KGID 111201 CCA
NPWGID

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
700 AM CDT WED JUN 11 2008

KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-111800-
/O.COR.KGID.WI.Y.0014.080611T1200Z-080611T1800Z/
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
700 AM CDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

GUSTY SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE
EXPECTED TO CONTINUE THIS MORNING. BY EARLY AFTERNOON...WINDS WILL
DIMINISH TO LESS THAN 30 MPH. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 111610
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1110 AM CDT WED JUN 11 2008

KSZ007-019-NEZ041-048-049-063-064-076-077-086-087-111715-
/O.CAN.KGID.WI.Y.0014.000000T0000Z-080611T1800Z/
JEWELL-MITCHELL-NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-
NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON...
CENTRAL CITY...OSCEOLA...AURORA...YORK...CLAY CENTER...GENEVA...
SUPERIOR...NELSON...HEBRON
1110 AM CDT WED JUN 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA THIS
MORNING. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 11, 4:02 AM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 11, 4:02 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
402 AM CDT WED JUN 11 2008

.DISCUSSION...MAIN FORECAST CONCERN WILL BE THUNDERSTORM CHANCES
THIS AFTERNOON THROUGH THURSDAY...ESPECIALLY SEVERE WEATHER THIS
AFTERNOON AND TONIGHT.

RADAR HAS A FEW SHOWERS OR SPRINKLES THAT TRY TO DEVELOP ACROSS THE
AREA THIS MORNING...BUT WITH THE LOW LEVEL JET PUSHING TO THE EAST
DO NOT EXPECT THERE TO BE WIDESPREAD SHOWERS OR THUNDERSTORMS EARLY
TODAY. SURFACE ANALYSIS INDICATES THE SURFACE LOW AND ASSOCIATED
FRONTS HAVE ALREADY MADE IT INTO SOUTHWEST NEBRASKA. AHEAD OF THIS
LOW PRESSURE SYSTEM WINDS FROM THE SOUTH ARE KICKING UP TO NEAR 30
MPH WITH GUSTS TO NEAR 45 MPH. THIS LOW IS EXPECTED TO MOVE INTO
THE FORECAST AREA THIS MORNING AND MOVE THROUGH MUCH OF THE
FORECAST AREA BY LATE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND BEHIND THE FRONT THIS AFTERNOON. MUCAPE VALUES
THIS AFTERNOON ARE AROUND 4500 J/KG AND BULK SHEAR VALUES ARE
GREATER THAN 40 KTS. EXPECT THAT THUNDERSTORMS WILL QUICKLY BECOME
SEVERE THIS AFTERNOON. THE COMPLETE GAMBIT OF SEVERE WEATHER IS
POSSIBLE. THESE THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING
HEAVY RAINFALL. THE HPC QPF VALUES TONIGHT ARE ACTUALLY HIGHER
THAN SOME OF THE 6 HOUR FLASH FLOOD GUIDANCE VALUES ACROSS THE
FORECAST AREA. WILL HAVE A FLASH FLOOD WATCH FOR THIS AFTERNOON
AND TONIGHT AS THUNDERSTORMS MOVE ACROSS ALREADY SATURATED GROUND.
THE BEST CHANCE FOR FLASH FLOODING WILL BE IN THE SOUTHEAST TWO-
THIRDS OF THE FORECAST AREA.

THUNDERSTORMS SHOULD DIMINISH LATE TONIGHT AS THE FRONT MOVES
SOUTHEAST OUT OF THE AREA. THERE IS A SLIGHT CHANCE THAT SOME COULD
LINGER IN THE SOUTHEAST...BUT MOST OF THE PRECIPITATION WILL END
ACROSS THE AREA. LATER THURSDAY A WEAK SURFACE HIGH PRESSURE SYSTEM
MOVES INTO THE AREA AND BRINGS DRIER AIR INTO THE AREA WHICH WILL
HELP TO DRY THINGS OUT. THE UPPER TROUGH REMAINS IN THE VICINITY
THROUGH FRIDAY MORNING...BUT EXPECT THAT THE PRECIPITATION WILL BE
DONE. LATE THURSDAY NIGHT AND FRIDAY WINDS TURN TO THE NORTHWEST AND
THE UPPER TROUGH MOVES OUT ALLOWING FOR DRY CONDITIONS. MADE NO
CHANGES TO SATURDAY AND BEYOND.

&&

.PREV DISCUSSION... /ISSUED 609 PM CDT TUE JUN 10 2008/

AVIATION...MAIN ISSUES FOR THE 00Z TAF ARE THE CHANCE OF
THUNDERSTORMS AND STRATUS. APPEARS MVFR CELINGS WILL TRY TO
DEVELOP LATE TONIGHT AS MOISTURE INCREASES ACROSS THE REGION ON
SOUTHEASTERLY WINDS. THERE IS SOME CHANCE THAT EVEN LOWER CELINGS
COULD TRY TO DEVELOP...BUT FOR NOW DECIDED TO WAIT AND SEE HOW
THINGS PROGRESS BEFORE GOING INTO THE IFR CATEGORY. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT...BUT AGAIN THE ODDS OF
ONE REACHING THE KGRI TERMINAL LOCATION APPEAR LOW ENOUGH TO LEAVE
IT OUT AT THE MOMENT. THE NEXT BETTER CHANCE OF THUNDERSTORMS
SHOULD ARRIVE JUST AFTER THIS TAF VALID PERIOD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
     FOR NEZ041-047>049-061>064-073>077-083>087.

KS...FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
     FOR KSZ005>007-017>019.

&&
Hazardous weather outlook, Jun 11, 5:06 AM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
506 AM CDT WED JUN 11 2008

KSZ005>007-017>019-NEZ041-047>049-061>064-073>077-083>087-121200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-BUFFALO-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-
FILLMORE-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
506 AM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA AND NORTH CENTRAL KANSAS...ALONG AND SOUTHEAST OF A LINE
FROM FULLERTON TO KEARNEY TO STOCKTON.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND QUICKLY
BECOME SEVERE WITH HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING
WIND GUSTS UP TO 70 MPH AND HEAVY RAINFALL CAUSING FLASH FLOODING.
IN ADDITION...CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF
TORNADOES...SOUTHEAST OF A LINE FROM OSCEOLA TO OSBORNE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS RETURN TO THE FORECAST FROM SUNDAY AFTERNOON
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 4 PM THROUGH THE
EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-060-072-082-121200-
VALLEY-GREELEY-SHERMAN-DAWSON-GOSPER-FURNAS-
506 AM CDT WED JUN 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA...ALONG AND NORTHWEST OF A LINE FROM GREELEY TO LEXINGTON
TO BEAVER CITY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND QUICKLY
BECOME SEVERE WITH HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING
WINDS UP TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS RETURN TO THE FORECAST SUNDAY AFTERNOON THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 4 PM THROUGH THE
EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 11, 3:16 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
316 AM CDT WED JUN 11 2008

NEZ041-048-110845-
MERRICK-NANCE-
316 AM CDT WED JUN 11 2008

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR...

  EXTREME NORTHEASTERN MERRICK COUNTY IN CENTRAL NEBRASKA
  NORTHEASTERN NANCE COUNTY IN CENTRAL NEBRASKA

AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GENOA...OR 22 MILES WEST OF COLUMBUS...AND
MOVING NORTHEAST AT 22 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHEASTERN NANCE COUNTY BY 330 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE.

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 3:58 AM CDTFlash Flood WatchGIDAdams, Buffalo, Clay, Fillmore, Franklin, Hall and 12 more20 hr
Jun 11, 6:25 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Hamilton, York50 min
Jun 11, 6:56 PM CDTSevere Thunderstorm WarningGIDYork13 min
Jun 10, 8:07 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks53 min
Jun 10, 8:30 PM CDTTornado WarningGIDRooks45 min
Jun 10, 9:10 PM CDTTornado WarningGIDOsborne, Rooks50 min
Jun 10, 9:21 PM CDTTornado WarningGIDOsborne, Rooks39 min
Jun 10, 9:35 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith40 min
Jun 10, 9:58 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks62 min
Jun 10, 10:08 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne, Smith52 min
Jun 11, 5:40 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne41 min
Jun 11, 5:48 PM CDTSevere Thunderstorm WarningGIDMitchell42 min
Jun 11, 6:03 PM CDTTornado WarningGIDMitchell27 min
Jun 11, 6:29 PM CDTTornado WarningGIDMitchell16 min

Nearby

Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.